Alert archive / Maine / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 85, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 4, 2011, 2:50 PM EDT for 4 counties in Maine. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2011, 2:50 PM EDT (18:50 UTC)
- Expired
- Jul 4, 2011, 3:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Franklin County, ME, Kennebec County, ME, Somerset County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 109 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 3:15 PM EDT | TSTM WND GST 60 | 1 S Smithfield, ME | MINOR TREE DAMAGE AND ESTIMATED 0.25 INCH HAIL |
| Jul 4, 3:29 PM EDT | TSTM WND GST 60 | 3 Nw Oakland, ME | ESTIMATED 50 TO 60 MPH WINDS TOOK DOWN NUMEROUS LARGE BRANCHES. ALSO RECEIVED DIME SIZE HAIL. TIME ESTIMATED OFF RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:10 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
501
WUUS51 KGYX 041850
SVRGYX
MEC007-011-025-027-041930-
/O.NEW.KGYX.SV.W.0085.110704T1850Z-110704T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
250 PM EDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN KENNEBEC COUNTY IN SOUTH CENTRAL MAINE...
SOUTHEASTERN SOMERSET COUNTY IN WEST CENTRAL MAINE...
SOUTHEASTERN FRANKLIN COUNTY IN WESTERN MAINE...
NORTHWESTERN WALDO COUNTY IN SOUTH CENTRAL MAINE...
* UNTIL 330 PM EDT...
* AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED NEAR NORRIDGEWOCK...OR 9 MILES SOUTHWEST OF SKOWHEGAN...AND
MOVING EAST AT 30 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORRIDGEWOCK...SKOWHEGAN...OAKLAND...WATERVILLE...FAIRFIELD...
CLINTON...CHINA AND PITTSFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
&&
LAT...LON 4442 6954 4460 7014 4500 6973 4493 6931
4492 6930 4484 6928
TIME...MOT...LOC 1850Z 282DEG 25KT 4466 6982
$$
LEGRO2 follow-up statements
264
WWUS51 KGYX 041907
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
307 PM EDT MON JUL 4 2011
MEC007-011-025-027-041930-
/O.CON.KGYX.SV.W.0085.000000T0000Z-110704T1930Z/
KENNEBEC ME-SOMERSET ME-FRANKLIN ME-WALDO ME-
307 PM EDT MON JUL 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHWESTERN WALDO...EXTREME SOUTHEASTERN FRANKLIN...SOUTHEASTERN
SOMERSET AND NORTHERN KENNEBEC COUNTIES...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FAIRFIELD...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WATERVILLE...WINSLOW...CANAAN...FAIRFIELD...BENTON...HARTLAND...
CLINTON...SAINT ALBANS...CHINA...BURNHAM...PITTSFIELD AND PALMYRA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
&&
LAT...LON 4442 6954 4457 7001 4498 6965 4493 6931
4492 6930 4484 6928
TIME...MOT...LOC 1907Z 282DEG 25KT 4463 6966
$$
LEGRO716
WWUS51 KGYX 041925
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
325 PM EDT MON JUL 4 2011
MEC007-041935-
/O.CAN.KGYX.SV.W.0085.000000T0000Z-110704T1930Z/
FRANKLIN ME-
325 PM EDT MON JUL 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN FRANKLIN
COUNTY IS CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
LAT...LON 4442 6954 4455 6996 4493 6952 4493 6931
4492 6930 4484 6928
TIME...MOT...LOC 1925Z 282DEG 25KT 4460 6949
$$
MEC011-025-027-041930-
/O.CON.KGYX.SV.W.0085.000000T0000Z-110704T1930Z/
KENNEBEC ME-SOMERSET ME-WALDO ME-
325 PM EDT MON JUL 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHWESTERN WALDO...SOUTHEASTERN SOMERSET AND NORTHERN KENNEBEC
COUNTIES...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BENTON...OR NEAR FAIRFIELD...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BURNHAM...PITTSFIELD AND PALMYRA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
&&
LAT...LON 4442 6954 4455 6996 4493 6952 4493 6931
4492 6930 4484 6928
TIME...MOT...LOC 1925Z 282DEG 25KT 4460 6949
$$
LEGROWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 12:39 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 4, 12:39 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1239 PM EDT MON JUL 4 2011 .SYNOPSIS... A FRONT WILL CROSS THE AREA DURING THE AFTERNOON...PRODUCING SHOWERS AND STORMS...SOME OF WHICH COULD PRODUCE STRONG WINDS AND HEAVY RAINFALL. ANY STORMS SHOULD DIMINISH EARLY THIS EVENING. HIGH PRESSURE BUILDS IN BEHIND THE FRONT AND WILL KEEP THINGS DRY TONIGHT THROUGH EARLY WEDNESDAY. A COLD FRONT WILL MOVE ACROSS THE REGION THURSDAY. HIGH PRESSURE BUILDS IN LATE THIS WEEK INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1230 PM...SVR WATCH OUR FOR ENTIRE CWA TIL 8 PM. BEST THREAT STILL LOOKS TO BE FOOTHILLS AND TH COASTAL PLAIN...AS WELL AS CENTRAL AND SW NH. WILL ALSO HAVE TO WATCH FRO TRAINING AND HEAVY RAIN...ESPECIALLY IN SERN HALF OF CWA. SCT LINE OF CONVECTION IS DEVELOPING ATTM. CONVECTION SHOULD CLEAR BETWEEN 22-24Z...WITH CLEARING TONIGHT. AFTER A BRIEF DROP IN RH TONIGHT...IT WILL TURN WARM AND HUMID AGAIN TUE INTO TUE NIGHT....BUT SHOULD REMAIN SUNNY AND RAIN-FREE. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... DRY CANADIAN HIGH PRESSURE BUILDS ACROSS THE AREA TONIGHT AND TUESDAY...ANY EARLY EVENING SHOWERS/TSTMS WILL QUICKLY COME TO AN END BY SUNSET. TEMPERATURES WILL BE COMFORTABLE TONIGHT WITH LOWS IN THE 50S EXCEPT MAYBE SOME UPPER 40S IN THE MOUNTAINS. ON TUESDAY WITH SOME LIGHT DOWNSLOPING WINDS AND SUNNY SKIES TEMPS WILL BE IN THE MID TO UPPER 80S AND MAYBE EVEN PUSH 90 DEGREES IN SOME SPOTS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... COLD FRONT WILL APPROACH FROM THE WEST TUESDAY NIGHT. WARM AND MOIST AIRMASS WILL PRECEDE THE FRONT BUT IT APPEARS FORCING FOR PRECIPITATION WILL HOLD OFF UNTIL WEDNESDAY. THEREFORE...KEPT THE FORECAST DRY FOR TUE NIGHT. COLD FRONT MOVES INTO THE CWA FROM THE NW ON WEDNESDAY. VERY WARM AND HUMID AIRMASS WILL BE IN PLACE AND SHOULD RESULT IN AMPLE INSTABILITY FOR THUNDERSTORMS. AT THIS TIME IT APPEARS AS THOUGH THE BEST CHANCE FOR STORMS WILL BE ACROSS THE MOUNTAINS...AND THIS IS WHERE WE HAVE THE HIGHEST POPS. POOR SHORT WAVE TIMING AND DOWNSLOPING FLOW IN THE BOUNDARY LAYER MAY INHIBIT THUNDERSTORM DEVELOPMENT ON THE COASTAL PLAIN. FRONT CONTINUES TO SAG SOUTHWARD ACROSS THE CWA WEDNESDAY NIGHT INTO THURSDAY BUT MAY NOT COMPLETELY CLEAR OUR SOUTHERNMOST ZONES UNTIL LATER THURSDAY. HAVE THEREFORE KEPT AND CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR THURS...ESPECIALLY IN THE SOUTH. CAN/T RULE OUT ISOLD SHOWERS FRIDAY WITH SHORT WAVE PASSAGE...BUT AT THIS TIME THE POTENTIAL DOESN/T APPEAR TO BE SIGNIFICANT. HIGH PRESSURE THEN LOOKS TO BUILD IN FOR THE WEEKEND. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... SHORT TERM...VFR TODAY...HOWEVER STRONG STORMS WITH HEAVY RAIN WILL LOWER VIS TO IFR AT TIMES THIS AFTERNOON. VFR EXPECTED TONIGHT INTO TUE NIGHT. LONG TERM...IFR POSSIBLE WED NIGHT INTO THU WITH SHRA/TSRA...OTHERWISE VFR THRU THE END OF THE WEEK. && .MARINE... SHORT TERM /TONIGHT THROUGH TUESDAY/...WINDS AND SEAS TO REMAIN BELOW SCA CRITERIA THROUGH TUESDAY. SOME DTRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON...ESECIALLY IN THE BAYS AND NEAR THE SHORE. LONG TERM...WINDS AND SEAS LOOK TO REMAIN BELOW SCA CRITERIA TUESDAY NIGHT THROUGH FRIDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...CEMPA SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Jul 4, 9:29 AM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 929 AM EDT MON JUL 4 2011 MEZ007>009-012>014-018>028-NHZ001>010-013-014-051330- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 929 AM EDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. A WEAK COLD FRONT CROSSING THE AREA TODAY IS EXPECTED TO TRIGGER ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS. THE STORM PREDICTION CENTER HAS PLACED MUCH OF INLAND NEW HAMPSHIRE AND MAINE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. DAYTIME HEATING WILL LEAD TO MODERATE INSTABILITY ACROSS THE OUTLOOK AREA...COMBINING WITH WINDS ALOFT TO CREATE AN ENVIRONMENT FAVORABLE FOR ORGANIZED THUNDERSTORMS. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...THROUGH HEAVY DOWNPOURS AND LIGHTNING WILL BE THREATS AS ALWAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. ANZ150>154-051330- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 929 AM EDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS MAY MOVE OFF THE COASTS OF MAINE AND NEW HAMPSHIRE LATE THIS AFTERNOON WITH GUSTY WINDS AND CLOUD TO SURFACE LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. LEGRO
In the hours before
Special weather statement, Jul 4, 1:31 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
131 PM EDT MON JUL 4 2011
NHZ003-005-041830-
NORTHERN GRAFTON-SOUTHERN GRAFTON-
131 PM EDT MON JUL 4 2011
...STRONG THUNDERSTORMS WILL IMPACT GRAFTON COUNTY THROUGH 230 PM
EDT...
AT 131 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER LYME...OR ABOUT 12 MILES NORTHEAST
OF LEBANON...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND LYME...CANAAN...DORCHESTER...
ORANGE...CARDIGAN MOUNTAIN STATE PARK...RUMNEY AND GROTON THROUGH 230
PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
HEAVY RAINFALL CAN BE EXPECTED WITH LOCAL PONDING IN STREETS AND
LOW-LYING AREAS...AS WELL AS POOR DRAINAGE FLOODING.
PLEASE REPORT HAIL...STRONG WINDS...AND FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO
SAFELY.
LAT...LON 4377 7221 4390 7215 4382 7176 4359 7189
4373 7224
ESLocal storm report, Jul 4, 1:42 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
142 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL CONWAY 43.98N 71.12W
07/04/2011 E1.00 INCH CARROLL NH PUBLIC
QUARTER SIZE HAIL
&&
EVENT NUMBER GYX1100237
GYXSpecial weather statement, Jul 4, 1:44 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
144 PM EDT MON JUL 4 2011
MEZ008-013-014-041815-
NORTHERN FRANKLIN-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
144 PM EDT MON JUL 4 2011
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN
COUNTY THROUGH 215 PM EDT...
AT 144 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF STRONG...OR ABOUT 8
MILES NORTH OF FARMINGTON...MOVING EAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STRONG...PHILLIPS...
AVON...NEW VINEYARD...STARKS...NORTH ANSON...MADISON AND ANSON
THROUGH 215 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4466 6980 4472 7035 4483 7036 4486 7013
4485 7013 4487 7007 4491 6975
LEGROLocal storm report, Jul 4, 1:51 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
151 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG CONWAY 43.98N 71.12W
07/04/2011 CARROLL NH PUBLIC
TREES DOWN ON POWER LINES AT CRYSTAL LAKE
&&
EVENT NUMBER GYX1100238
GYXLocal storm report, Jul 4, 2:22 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
222 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL CARATUNK 45.23N 69.99W
07/04/2011 E1.00 INCH SOMERSET ME PUBLIC
QUARTER SIZE HAIL
&&
EVENT NUMBER GYX1100239
GYXSpecial weather statement, Jul 4, 2:28 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
228 PM EDT MON JUL 4 2011
MEZ012-018-NHZ006-008>010-013-041930-
BELKNAP-INTERIOR ROCKINGHAM-INTERIOR YORK-MERRIMACK-SOUTHERN
CARROLL-SOUTHERN OXFORD-STRAFFORD-
228 PM EDT MON JUL 4 2011
...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD
COUNTY...MERRIMACK COUNTY...OXFORD COUNTY...CARROLL COUNTY...
ROCKINGHAM COUNTY AND YORK COUNTY THROUGH 330 PM EDT...
AT 227 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
6 MILES NORTH OF OSSIPEE TO 7 MILES EAST OF LACONIA TO 8 MILES
NORTHWEST OF CONCORD...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND MIRROR LAKE...ELLACOYA
STATE PARK...TUFTONBORO...HOPKINTON...GILMANTON...GILFORD...
FREEDOM...CONTOOCOOK...CANTERBURY AND BRIDGEWATER THROUGH 330 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
HEAVY RAINFALL CAN BE EXPECTED WITH LOCAL PONDING IN STREETS AND
LOW-LYING AREAS...AS WELL AS POOR DRAINAGE FLOODING.
PLEASE REPORT HAIL...STRONG WINDS...AND FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO
SAFELY.
LAT...LON 4319 7185 4384 7109 4376 7064 4374 7064
4352 7086 4316 7123
ESThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 11:46 PM EDT | Special Weather Statement | GYX | Somerset | 44 min |
| Jul 4, 12:25 AM EDT | Special Weather Statement | GYX | Somerset | 50 min |
| Jul 4, 12:22 PM EDT | Areal Flood Advisory | GYX | Somerset | 3 hr |
| Jul 4, 12:32 PM EDT | Special Weather Statement | GYX | Somerset | 43 min |
| Jul 4, 12:55 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 50 min |
| Jul 4, 1:11 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford | 49 min |
| Jul 4, 1:30 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 45 min |
| Jul 4, 1:44 PM EDT | Special Weather Statement | GYX | Franklin | 31 min |
| Jul 4, 1:53 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 27 min |
| Jul 4, 2:09 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 51 min |
| Jul 4, 2:14 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 61 min |
| Jul 4, 2:15 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford | 45 min |
| Jul 4, 2:55 PM EDT | Special Weather Statement | GYX | Androscoggin | 65 min |
| Jul 4, 3:01 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 44 min |
| Jul 4, 3:22 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Kennebec, Somerset, Waldo | 38 min |
| Jul 4, 3:27 PM EDT | Special Marine Warning | GYX | 93 min | |
| Jul 4, 3:32 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Sagadahoc | 43 min |
| Jul 4, 3:50 PM EDT | Special Weather Statement | GYX | York | 40 min |
| Jul 4, 4:01 PM EDT | Special Weather Statement | GYX | Waldo | 44 min |
| Jul 4, 4:01 PM EDT | Severe Thunderstorm Warning | GYX | York | 44 min |
| Jul 4, 4:11 PM EDT | Special Weather Statement | GYX | Cumberland | 49 min |
| Jul 4, 4:18 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, York | 42 min |
| Jul 4, 4:20 PM EDT | Special Marine Warning | GYX | 55 min | |
| Jul 4, 4:25 PM EDT | Special Marine Warning | GYX | 65 min | |
| Jul 4, 5:06 PM EDT | Severe Thunderstorm Warning | GYX | York | 54 min |
| Jul 4, 5:15 PM EDT | Special Marine Warning | GYX | 60 min | |
| Jul 4, 5:22 PM EDT | Special Weather Statement | GYX | Kennebec | 38 min |
| Jul 4, 5:57 PM EDT | Special Weather Statement | GYX | Cumberland | 33 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.